Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jan 19, 2009, 10:21 AM MST for 11 counties in Colorado. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2009, 10:21 AM MST (17:21 UTC)
- Expired
- Jan 19, 2009, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 12:07 PM MST | NON-TSTM WND GST 58 | Limon, CO | |
| Jan 19, 1:07 PM MST | NON-TSTM WND GST 58 | Limon, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 191721 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 1021 AM MST MON JAN 19 2009 ...A RED FLAG WARNING FOR STRONG GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS HAS BEEN ISSUED UNTIL 5 PM MST TODAY FOR THE PLAINS OF NORTHEAST COLORADO...INCLUDING FIRE WEATHER ZONES 238 AND 242 THROUGH 251... .STRONG NORTHERLY WINDS AND LOW HUMIDITIES OVER THE PLAINS OF NORTHEAST COLORADO WILL BE PERSISTENT THROUGH THIS AFTERNOON. IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...FUELS ARE A CONCERN OVER THESE AREAS. WINDS SHOULD DECREASE AFTER 5 PM THIS EVENING. COZ238-242>251-200000- /O.NEW.KBOU.FW.W.0001.090119T1721Z-090120T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...BRIGGSDALE...EAST PAWNEE GRASSLANDS... GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1021 AM MST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS REACHING 50 MPH WILL SPREAD ACROSS MUCH OF THE PLAINS OF NORTHEAST COLORADO. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 15 PERCENT ALONG WITH DRY FUELS. THE GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON THEN DECREASE AROUND 5 PM WITH RELATIVE HUMIDITIES RECOVERING SHORTLY AFTER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
1 follow-up statement
000 WWUS85 KBOU 200005 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 505 PM MST MON JAN 19 2009 COZ238-242>251-200115- /O.EXP.KBOU.FW.W.0001.000000T0000Z-090120T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 505 PM MST MON JAN 19 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jan 19, 3:30 AM MST, 6 hours 51 minutes earlier.
Area forecast discussion, Jan 19, 3:30 AM MST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 AM MST MON JAN 19 2009 .SHORT TERM...LITTLE CHANGE IN THE OVERALL PATTERN WITH AN AMPLIFIED AND STATIONARY UPPER LEVEL RIDGE OVER THE WRN UNITED STATES. AS A RESULT A STRONG NORTHERLY FLOW ALOFT IS EXPECTED TO CONTINUE OVER THE NERN PLAINS OF COLORADO. ASIDE FM A SLIGHT MODERATION IN TEMPERATURES...CONDITIONS WILL REMAIN IN A RATHER STEADY STATE WITH PERSISTENT WINDY CONDITIONS IN THE AFTN AND EVNG. COLD AMS WL REMAIN TRAPPED IN THE VALLEYS OF JACKSON AND GRAND COUNTIES SO WL STICK TO TEMPERATURES SIMILAR TO SUNDAY IN THOSE AREAS. .LONG TERM...A LARGE UPPER LEVEL RIDGE WILL BE CENTERED OVER THE WESTERN U.S. TO START OFF THIS PERIOD TUESDAY. THE RIDGE WILL PROGRESS EAST TUESDAY AND WEDNESDAY AS IT SLOWLY WEAKENS. THIS WILL KEEP TEMPERATURES WARM FOR THIS TIME OF YEAR WITH DRY CONDITIONS. A WEAK WESTERLY FLOW ALOFT WILL BE OVER THE REGION THURSDAY WITH A WEAK DISTURBANCE OVER THE SOUTHWEST U.S. MOST OF THE WARM AIR WILL REMAIN IN PLACE THURSDAY. AN INCREASE IN MID AND HIGH CLOUDS WILL LIMIT THE HEATING THURSDAY KEEPING READINGS SLIGHTLY COOLER THAN WEDNESDAYS HIGHS. AS THE SYSTEM OVER THE SOUTHWEST U.S MOVES EAST OVER THE CENTRAL ROCKIES...IT WILL BRING COOLER AIR AND MOISTURE FRIDAY. WILL KEEP POPS IN THE MOUNTAINS AND LOW POPS ACROSS THE PLAINS FOR THIS DISTURBANCE. FOR SATURDAY...MODELS ARE SHOWING A TROUGH ALONG THE WEST COAST. THIS WILL INDUCE A RIDGE AHEAD OF IT OVER THE CENTRAL ROCKIES AND WILL LOWER POPS SATURDAY AND INCREASE TEMPERATURES A FEW DEGREES. WILL LEAVE SOME LOW POPS IN THE MOUNTAINS FOR THE UNCERTAINTY WITH THIS PATTERN. MODELS DISAGREE WHAT HAPPENS WITH THE TROUGH ON SUNDAY. THE ECMWF WANTS TO LIFT IT ACROSS THE ROCKIES...WHILE THE GFS DIGS IT SOUTH ALONG THE WEST COAST. WILL LEAVE THE CURRENT FORECAST OF SEASONAL TEMPERATURES AND LOW POPS FOR THIS PATTERN UNTIL THINGS BECOME MORE CLEAR. && .AVIATION...VFR CONDITIONS THROUGH THE PERIOD. WEAK SWLY WINDS WILL INCREASE AND SWITCH TO NWLY DURING THE AFTN AND EVNG...THEN RETURN BACK TO DRAINAGE LATE TONIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. COOPER/MEIER
Hazardous weather outlook, Jan 19, 5:24 AM MST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 524 AM MST MON JAN 19 2009 COZ030>051-191800- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 524 AM MST MON JAN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS WILL INCREASE ACROSS THE PLAINS OF COLORADO THIS AFTERNOON. SPEEDS OF 20 TO 35 MPH AND GUSTS UP TO 50 MPH CAN BE EXPECTED...STRONGEST NEAR THE NEBRASKA AND KANSAS BORDERS. THE WIND WILL DECREASE LATER THIS EVENING. ASIDE FROM SOME COLD AIR TRAPPED IN VALLEYS OF GRAND AND JACKSON COUNTIES...A DRY AND UNSEASONABLY WARM AIRMASS WILL BE IN PLACE OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/MEIER
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.